Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 8, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 19, 2014, 3:43 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2014, 3:43 PM EDT (19:43 UTC)
- Expired
- Apr 20, 2014, 3:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
172 WHUS71 KCLE 191943 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EDT SAT APR 19 2014 LEZ142>146-200345- /O.NEW.KCLE.SC.Y.0008.140419T1943Z-140420T0700Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 343 PM EDT SAT APR 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT SUNDAY. * WINDS AND WAVES: WINDS WILL INCREASE ON THE WESTERN THIRD OF THE LAKE THIS AFTERNOON AND CONTINUE INTO THE EVENING FROM THE EAST NORTHEAST AT 10 TO 15 KNOTS. WAVES WILL BUILD TO AROUND 4 FEET...ESPECIALLY IN THE WESTERN BASIN OF THE LAKE THIS EVENING AND THEN BEGIN TO SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
1 follow-up statement
491 WHUS71 KCLE 200226 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1026 PM EDT SAT APR 19 2014 LEZ142>146-200700- /O.CON.KCLE.SC.Y.0008.000000T0000Z-140420T0700Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 1026 PM EDT SAT APR 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY. * WINDS AND WAVES: WINDS AND WAVES WILL CONTINUE TO DECREASE THIS EVENING TO 5 TO 10 KNOTS BY 3 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 3:37 PM EDT, 6 minutes earlier.
Area forecast discussion, Apr 19, 3:37 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 337 PM EDT SAT APR 19 2014 .SYNOPSIS... A WEAK RIDGE ACROSS THE AREA WILL SHIFT EAST ON SUNDAY. THIS WILL ALLOW A LOW PRESSURE SYSTEM TO MOVE ACROSS THE EASTERN GREAT LAKES LATE MONDAY NIGHT AND EARLY TUESDAY...DRAGGING ANOTHER COLD FRONT ACROSS THE AREA. HIGH PRESSURE WILL BUILD IN ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A RIDGE OVER THE LAKE WILL WEAKEN A LITTLE OVERNIGHT. SOME CIRRUS WILL BE AROUND IN THE EAST EARLY TONIGHT AND IN THE WEST LATE. IT SHOULD BE THIN. ON THE EDGE ABOUT THE LOWS TONIGHT...THE WINDS SHOULD BE RELATIVELY LIGHT LATER ON TONIGHT. USED A BLEND OF GUIDANCE AND LOCAL SCHEMES FOR THE LOWS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... THE RIDGE WILL BE TO THE EAST WITH A SOUTHERLY FLOW ON SUNDAY AND SOME CIRRUS. SHOULD BE MOSTLY SUNNY...NO JET DYNAMICS TO HELP ENHANCE THE CLOUDS...COULD BE FILTERED SUNSHINE AT TIMES. WE WILL GET A LAKE BREEZE...DEFINITELY WARMER THAN TODAY. THE MAIN IMPACT OF THE LAKE BREEZE WILL BE ALONG THE LAKESHORE. SOME CIRRUS AROUND SUNDAY NIGHT AND THEN A LITTLE INCREASE IN CLOUDS ON MONDAY AHEAD OF THE COLD FRONT THAT WILL MOVE THROUGH LATE MONDAY NIGHT. SOME SHOWERS WILL OCCUR AHEAD OF THE FRONT. THE AIRMASS WILL BE SOMEWHAT STABLE...SO JUST MENTIONED A CHANCE OF THUNDER OVER NORTHWEST OHIO MONDAY EVENING. AFTER THE FRONTAL PASSAGE THERE WILL BE A LITTLE BREAK IN THE SHOWERS BUT THEN SCATTERED SHOWERS WILL DEVELOP ESPECIALLY IN THE EAST DURING THE AFTERNOON...ALL AREAS WILL HAVE PLENTY OF CLOUDS. COLDER AIR CONTINUES TO FLOW IN TUESDAY NIGHT. THE LAKE AND 850 MB TEMPERATURE DIFFERENCE COULD APPROACH 10C. SOME LAKE ENHANCED SHOWERS WILL BE OCCURRING AT FIRST AND THEN THEY WILL SLOWLY TAPER OFF FROM WEST TO EAST. THIS RUN OF THE MODELS ARE COLDER AND ARE INDICATING THAT THE RAIN COULD MIX WITH SNOW AFTER MIDNIGHT. SINCE THIS IS THE FIRST RUN INDICATING THIS...WILL NOT MENTION A MIX...WILL SEE WHAT THE NEXT MODEL RUNS SHOW. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UPPER LEVEL PATTERN TRENDING TOWARD ANOTHER RIDGE THAT WILL BUILD EAST ACROSS THE FORECAST AREA ON WEDNESDAY AND WEDNESDAY NIGHT. THIS FEATURE WILL ALLOW SURFACE HIGH TO BUILD INTO THE AREA AS WELL. LOW PRESSURE WILL LIFT NORTHEAST INTO THE WESTERN GREAT LAKES THURSDAY NIGHT FORCING A WARM FRONT NORTHEAST ACROSS THE FORECAST AREA. MOISTURE APPEARS TO BE LIMITED WITH THE FRONT AND THIS MAY LIMIT SHOWER THREAT. WILL KEEP THE MENTION GOING FOR NOW AND SEE HOW THIS CHANGES WITH SUCCESSIVE MODEL RUNS. UPPER LEVEL TROUGH WILL PUSH EAST INTO THE REGION IN ASSOCIATION WITH THE LOW PRESSURE SYSTEM THURSDAY AND FRIDAY. THE UPPER LEVEL TROUGH WILL SLOW THE FORWARD MOTION OF THE SURFACE LOW AS THE TROUGH BECOMES NEGATIVELY TILTED. EVENTUALLY...THE SURFACE LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST AND OUT OF THE AREA TAKING THE MOISTURE WITH IT BY THE WEEKEND. SOME COLD AIR ADVECTION WILL TAKE PLACE IN THE WAKE OF THE LOW BUT WILL LIKELY MODIFY AS TIME GOES ON. HIGH PRESSURE IS EXPECTED TO BUILD SOUTHEAST INTO THE FORECAST AREA SATURDAY INTO SUNDAY TO GIVE A BRIEF BREAK FROM THE PRECIPITATION THREAT. AT THIS TIME...NOT EXPECTING ANY STRONG COLD AIR OUTBREAKS THROUGH THIS EXTENDED FORECAST PERIOD. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR TO THE MAX OVER THE NEXT 36 HOURS AS SURFACE AND MID LEVEL HIGH PRESSURE DOMINATES THE REGION. ONLY EXPECTING SOME CIRRUS CLOUDS SPILLING NORTH INTO AKRON CANTON AND YOUNGSTOWN THIS AFTERNOON AND EVENING. MORE CIRRUS WILL SCOOT IN FROM THE WEST AT TOLEDO AND FINDLAY AS WELL. OTHERWISE...WINDS SHOULD BE FROM THE NORTH TO NORTHEAST AT 10 KNOTS DIMINISHING TO 5 TO 10 KNOTS TONIGHT. .OUTLOOK...NON VFR IS POSSIBLE MONDAY NIGHT INTO EARLY TUESDAY. && .MARINE... WINDS WILL PICK UP OUT OF THE EAST NORTHEAST THROUGH THIS EVENING AND WILL BE STRONG ENOUGH AT AROUND 15 KNOTS TO SUPPORT THE ISSUANCE OF A SMALL CRAFT ADVISORY FROM CLEVELAND WEST INTO THE ISLANDS. SO WILL HOIST THE ADVISORY THROUGH 3 AM IN THE MORNING. WINDS COULD DIMINISH BEFORE THIS TIME BUT THIS WILL GIVE A LITTLE EXTRA HEDGE ROOM IN CASE THE WINDS HOLD UP. OTHERWISE...WINDS WILL NOT BE TOO STRONG ACROSS THE LAKE THROUGH MONDAY. A COLD FRONT WILL SWEEP ACROSS THE LAKE ON TUESDAY AND THE WINDS WILL INCREASE OUT OF THE NORTHWEST TUESDAY INTO WEDNESDAY MORNING. LIGHT AND VARIABLE WINDS EXPECTED ON THURSDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT SUNDAY FOR LEZ142>146. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY
Hazardous weather outlook, Apr 19, 5:15 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 515 AM EDT SAT APR 19 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-200915- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 515 AM EDT SAT APR 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-200915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 515 AM EDT SAT APR 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:48 AM EDT | Small Craft Advisory | CLE | 6 hr |
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.